MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM CURVED SCISSORS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM CURVED SCISSORS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 5DCS
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cholecystectomy and when attempting to take tissue, the shell was opened, mainly at the top, above the trigger.No patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/6/2025.D4 batch #c9dp9a.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 5dcs device was received with the end effector damaged causing the handles broken when the trigger was cycle.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.The reported complaint was confirmed.A manufacturing record evaluation was performed for the finished device batch c9dp9a number, and no non-conformances were identified.The lot/batch history records were reviewed and certified by external manufacturing for 924c78, that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.

Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21967614
Report Number3005075853-2025-03404
Device Sequence Number8177549
Product Code GEI
UDI-Device Identifier10705036000785
UDI-Public(01)10705036000785(17)290228(10)924C78
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K984240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5DCS
Device Lot Number924C78
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown